Abstract
This paper aims at the delay-dependent stability analysis of symmetric boundary value methods, which include the Extended Trapezoidal Rules of the first kind and the second kind, the Top Order Methods and the B-spline linear multistep methods, for second order delay differential equations with three parameters. Theoretical analysis and numerical results are presented to show that the symmetric boundary value methods preserve the asymptotic stability of the true solutions of the test equation.
Similar content being viewed by others
References
Bellen, A., Zennaro, M.: Numerical Methods for Delay Differential Equations. Oxford University Press, Oxford (2003)
Brugnano, L., Trigiante, D.: High order multistep methods for boundary value problems. Appl. Numer. Math. 18, 79–94 (1995)
Brugnano, L., Trigiante, D.: Convergence and stability of boundary value methods for ordinary differential equations. J. Comput. Appl. Math. 66, 97–109 (1996)
Brugnano, L., Trigiante, D.: Block boundary value methods for linear Hamiltonian systems. Appl. Math. Comput. 81, 49–68 (1997)
Brugnano, L.: Essentially symplectic boundary value methods for linear Hamiltonian systems. J. Comput. Math. 15, 233–252 (1997)
Brugnano, L., Trigiante, D.: Boundary value methods: the third way between linear multistep and Runge-Kutta methods. Comput. Math. Appl. 36, 269–284 (1998)
Brugnano, L., Trigiante, D.: Solving Differential Problems by Multistep Initial and Boundary Value Methods. Gordon and Breach Science Publishers, Amsterdam (1998)
Dekker, K., Verwer, J.: Stability of Runge-Kutta Methods for Stiff Nonlinear Differential Equations. CWI Monographs 2. Amsterdam (1984)
Diekmann, O., Van Gils, S.A., Verduyn Lunel, S.M., Walther, H.-O.: Delay Equations: Functional-, Complex-, and Nonlinear Analysis, pp. 305–311. Springer, Berlin (1995)
Guglielmi, N.: On the asymptotic stability properties of Runge-Kutta methods for delay differential equations. Numer. Math. 77, 467–485 (1997)
Guglielmi, N.: Delay dependent stability regions of 𝜃-methods for delay differential equations. IMA. J. Numer. Anal. 18, 399–418 (1998)
Guglielmi, N., Hairer, E.: Order stars and stability for delay differential equations. Numer. Math. 83, 371–383 (1999)
Guglielmi, N., Hairer, E.: Geometric proofs of numerical stability for delay equations. IMA. J. Numer. Anal. 21, 439–450 (2001)
Guglielmi, N.: Asymptotic stability barriers for natural Runge-Kutta processes for delay equations. SIAM. J. Numer. Anal. 39, 763–783 (2001)
Huang, C., Vandewalle, S.: An analysis of delay-dependent stability for ordinary and partial differential equations with fixed and distributed delays. SIAM. J. Sci. Comput. 25, 1608–1632 (2004)
Huang, C.: Delay-dependent stability of high order Runge-Kutta methods. Numer. Math. 111, 377–387 (2009)
Li, W., Wu, S., Gan, S.: Delay-dependent stability of symmetric schemes in boundary value methods for DDEs. Appl. Math. Comput. 215, 2445–2455 (2009)
Li, W., Huang, C., Gan, S.: Delay-dependent stability analysis of trapezium rule for second order delay differential equations with three parameters. J. Franklin Inst. 347, 1437–1451 (2010)
Maset, S.: Stability of Runge-Kutta methods for linear delay differential equations. Numer. Math. 87, 355–371 (2000)
Maset, S.: Instability of Runge-Kutta methods when applied to linear systems of delay differential equations. Numer. Math. 90, 555–562 (2002)
Mazzia, F., Sestini, A., Trigiante, D.: B-spline linear multistep methods and their continuous extensions. SIAM. J. Numer. Anal. 44, 1954–1973 (2006)
Mazzia, F., Sestini, A., Trigiante, D.: BS linear multistep methods on non-uniform meshes. J. Numer. Anal. Indust. Appl. Math. 1, 131–144 (2006)
Mazzia, F., Sestini, A., Trigiante, D.: The continuous extension of the B-spline linear multistep methods for BVPs on non-uniform meshes. Appl. Numer. Math. 59, 723–738 (2009)
Mazzia, F., Sestini, A.: Quadrature formulas descending from BS Hermite spline quasi-interpolation. J. Comput. Appl. Math. 236, 4105–4118 (2012)
Minorsky, N.: Self-excited oscillations in dynamical systems possessing retarded actions. J. Appl. Mech. 9, A65–A71 (1942)
Zhang, C., Chen, H.: Block boundary value methods for delay differential equations. Appl. Numer. Math. 60, 915–923 (2010)
Zhao, J., Fan, Y., Xu, Y.: Delay–dependent stability analysis of symmetric boundary value methods for linear delay integro–differential equations. Numer. Algor. 65, 125–151 (2014)
Author information
Authors and Affiliations
Corresponding author
Additional information
This work is supported by the National Natural Science Foundation of China (11101109, 11271102), the Natural Science Foundation of Hei-long-jiang Province (A201107), PIRS of HIT (A201405) and SRF for ROCS, SEM.
Rights and permissions
About this article
Cite this article
Zhao, J., Xu, Y., Li, X. et al. Delay-dependent stability of symmetric boundary value methods for second order delay differential equations with three parameters. Numer Algor 69, 321–336 (2015). https://doi.org/10.1007/s11075-014-9898-9
Received:
Accepted:
Published:
Issue Date:
DOI: https://doi.org/10.1007/s11075-014-9898-9